Alert archive / Missouri / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 49, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 1, 2024, 6:58 PM CDT for Benton County, Hickory County, Polk County, Missouri. It was in force for 62 min. 22 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 1, 2024, 6:58 PM CDT (23:58 UTC)
- Expired
- Apr 1, 2024, 8:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Benton County, MO, Hickory County, MO, Polk County, MO
The radar
The Springfield radar (KSGF), 78 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 7:18 PM CDT | TSTM WND DMG | 3 W Bolivar, MO | had a report of some sections of vinyl siding on a shop damaged near south 90 and east 438 in bolivar. |
| Apr 1, 7:18 PM CDT | TSTM WND DMG | 3 W Bolivar, MO | Had a report of some sections of vinyl siding on a shop damaged near south 90 and east 438 in bolivar. |
| Apr 1, 7:20 PM CDT | HAIL 1 | 4 Ese Fair Play, MO | quarter size hail and 60 mile wind between fair play and bolivar per Polk EMD. |
| Apr 1, 7:20 PM CDT | HAIL 1 | 4 Ese Fair Play, MO | Quarter size hail and 60 mile wind between fair play and bolivar per Polk EMD. |
| Apr 1, 7:20 PM CDT | HAIL 1.25 | Bolivar, MO | Corrects previous hail report from Bolivar. Corrects previous hail report from Bolivar. |
| Apr 1, 7:20 PM CDT | HAIL 1.25 | Bolivar, MO | Corrects previous hail report from Bolivar. Photo of half dollar sized hail forwarded by media via email. Time estimated by radar. |
| Apr 1, 7:20 PM CDT | HAIL 1.25 | Bolivar, MO | Photo of half dollar sized hail forwarded by media via email. Time estimated by radar. |
| Apr 1, 7:20 PM CDT | HAIL 1.25 | Bolivar, MO | |
| Apr 1, 7:24 PM CDT | HAIL 1 | 2 W Bolivar, MO | quarter size hail at 13 and 32 Bolivar. |
| Apr 1, 7:24 PM CDT | HAIL 1 | 2 W Bolivar, MO | Quarter size hail at 13 and 32 Bolivar. |
| Apr 1, 7:24 PM CDT | HAIL 1.25 | Bolivar, MO | |
| Apr 1, 7:25 PM CDT | HAIL 2 | Bolivar, MO | Corrects previous hail report from Bolivar. Photo of 2 inch hail forwarded by media via email. Time estimated by radar. |
| Apr 1, 7:25 PM CDT | HAIL 2 | Bolivar, MO | Photo of 2 inch hail forwarded by media via email. Time estimated by radar. |
| Apr 1, 7:27 PM CDT | HAIL 1.75 | 2 Wnw Bolivar, MO | Gold ball sized hail reported by Polk EMD via HAM SKYWARN on NWSChat2.0. |
| Apr 1, 7:27 PM CDT | HAIL 1.75 | 2 Wnw Bolivar, MO | Golf ball sized hail reported by Polk EMD via HAM SKYWARN on NWSChat2.0. |
| Apr 1, 7:27 PM CDT | HAIL 2 | 2 Nne Bolivar, MO | Estimated egg size hail. |
| Apr 1, 7:30 PM CDT | HAIL 1.5 | 2 Ne Bolivar, MO | Report from mPING Ping Pong Ball 1.50 in. |
| Apr 1, 7:30 PM CDT | HAIL 1.75 | 1 Ene Bolivar, MO | Corrects previous hail report from 1 ENE Bolivar. Photo report via email forwarded by media. |
| Apr 1, 7:30 PM CDT | HAIL 1.75 | 1 Ene Bolivar, MO | Photo report via email forwarded by media. |
| Apr 1, 7:32 PM CDT | HAIL 1.5 | 2 Ne Bolivar, MO | Corrects previous hail report from 2 NE Bolivar. Photo report near Bolivar, forwarded by media via contact email. Time estimated by radar. |
| Apr 1, 7:32 PM CDT | HAIL 1.5 | 2 Ne Bolivar, MO | Photo report near Bolivar, forwarded by media via contact email. Time estimated by radar. |
| Apr 1, 7:40 PM CDT | HAIL 1.75 | 3 W Louisburg, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 22 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 1, 3:29 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 12.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 532 J/kg
- Mixed-layer CIN
- -325 J/kg
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 408 m²/s²
- 0-3 km storm-relative helicity
- 412 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
713
WUUS53 KSGF 012358
SVRSGF
MOC015-085-167-020100-
/O.NEW.KSGF.SV.W.0049.240401T2358Z-240402T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
658 PM CDT Mon Apr 1 2024
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Hickory County in central Missouri...
Southern Benton County in central Missouri...
Polk County in southwestern Missouri...
* Until 800 PM CDT.
* At 658 PM CDT, severe thunderstorms were located along a line
extending from near Osceola to 11 miles west of Humansville to near
Stockton to near Lockwood, moving east at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Bolivar, Pomme de Terre Lake, Truman Lake, Stockton Lake, Pomme De
Terre State Park, Warsaw, Pittsburg, Humansville, Polk, Fair Play,
Hermitage, Weaubleau, Morrisville, Wheatland, Preston, Cross
Timbers, Halfway, Flemington, Aldrich, and Quincy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 1100 PM CDT for central,
southwestern and west central Missouri.
&&
LAT...LON 3843 9307 3790 9307 3791 9310 3791 9318
3789 9319 3750 9318 3745 9362 3774 9361
3781 9363 3783 9357 3791 9357 3792 9351
3793 9351 3817 9350 3822 9353
TIME...MOT...LOC 2358Z 263DEG 55KT 3807 9376 3785 9378 3763 9382 3745
9400
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Wise3 follow-up statements
121
WWUS53 KSGF 020007
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
707 PM CDT Mon Apr 1 2024
MOC015-085-167-020100-
/O.CON.KSGF.SV.W.0049.000000T0000Z-240402T0100Z/
Hickory MO-Benton MO-Polk MO-
707 PM CDT Mon Apr 1 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR HICKORY...SOUTHERN BENTON AND POLK COUNTIES...
At 706 PM CDT, severe thunderstorms were located along a line
extending from near Osceola to 6 miles northwest of Humansville to
near Fair Play to near Greenfield, moving east at 60 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Public. Qaurter size hail and tree was reported down near
Jerico Springs.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Bolivar, Pomme de Terre Lake, Truman Lake, Stockton Lake, Pomme De
Terre State Park, Warsaw, Pittsburg, Humansville, Polk, Fair Play,
Hermitage, Weaubleau, Morrisville, Wheatland, Preston, Cross Timbers,
Halfway, Flemington, Aldrich, and Quincy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for central,
southwestern and west central Missouri.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3843 9307 3790 9307 3791 9310 3791 9318
3789 9319 3750 9318 3745 9362 3774 9361
3781 9363 3783 9357 3791 9357 3792 9351
3793 9351 3817 9350 3822 9353
TIME...MOT...LOC 0006Z 263DEG 50KT 3808 9365 3786 9367 3764 9368 3746
9389
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Wise660
WWUS53 KSGF 020025
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
725 PM CDT Mon Apr 1 2024
MOC015-085-167-020100-
/O.CON.KSGF.SV.W.0049.000000T0000Z-240402T0100Z/
Hickory MO-Benton MO-Polk MO-
725 PM CDT Mon Apr 1 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR HICKORY...SOUTHERN BENTON AND POLK COUNTIES...
At 724 PM CDT, severe thunderstorms were located along a line
extending from near Wheatland to 12 miles northeast of Fair Play to
near Bolivar, moving east at 60 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Emergency management. Quarter size and 60 mph winds have
been reported with these storms.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Bolivar, Pomme de Terre Lake, Truman Lake, Stockton Lake, Pomme De
Terre State Park, Warsaw, Pittsburg, Polk, Fair Play, Hermitage,
Weaubleau, Wheatland, Preston, Cross Timbers, Halfway, Flemington,
Aldrich, Quincy, Lakeview Heights, and Fristoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for central,
southwestern and west central Missouri.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3843 9307 3790 9307 3791 9310 3791 9318
3789 9319 3756 9318 3755 9362 3774 9361
3779 9354 3783 9357 3791 9357 3792 9351
3793 9351 3817 9350 3823 9348
TIME...MOT...LOC 0024Z 268DEG 54KT 3799 9345 3771 9338 3759 9348
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Wise426
WWUS53 KSGF 020055
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
755 PM CDT Mon Apr 1 2024
MOC015-085-167-020104-
/O.EXP.KSGF.SV.W.0049.000000T0000Z-240402T0100Z/
Hickory MO-Benton MO-Polk MO-
755 PM CDT Mon Apr 1 2024
...THE SEVERE THUNDERSTORM WARNING FOR HICKORY...SOUTHERN BENTON AND
POLK COUNTIES WILL EXPIRE AT 800 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 1100 PM CDT for central,
southwestern and west central Missouri.
LAT...LON 3843 9307 3790 9307 3791 9310 3791 9318
3789 9319 3756 9318 3755 9362 3774 9361
3779 9354 3783 9357 3791 9357 3792 9351
3793 9351 3817 9350 3823 9348
TIME...MOT...LOC 0054Z 263DEG 55KT 3804 9288 3776 9281 3764 9291
$$
WiseWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 1:33 PM CDT, 5 hours 25 minutes earlier. Its key messages:
- Enhanced risk for severe thunderstorms during the 3pm to midnight time frame. Potential hazards include very large hail up to the size of baseballs, damaging winds of 60 to 80 mph, and tornadoes.
- A transition from supercell storms west of Highway 65 (Very large hail, damaging wind, tornado threat) to a line of storms (Damaging winds and tornado threat) will evolve this evening across the area. Remain weather aware this evening.
- There is a localized flash flood risk this evening into tonight. The Weather Prediction Center has issued a Slight risk of excessive rainfall for most of the area.
- Much cooler temperatures likely Tuesday through Thursday with frost potential Thursday and Friday mornings.
Area forecast discussion, Apr 1, 1:33 PM CDT, 5 hours 25 minutes before
Area Forecast Discussion National Weather Service Springfield MO 133 PM CDT Mon Apr 1 2024 .KEY MESSAGES... - Enhanced risk for severe thunderstorms during the 3pm to midnight time frame. Potential hazards include very large hail up to the size of baseballs, damaging winds of 60 to 80 mph, and tornadoes. - A transition from supercell storms west of Highway 65 (Very large hail, damaging wind, tornado threat) to a line of storms (Damaging winds and tornado threat) will evolve this evening across the area. Remain weather aware this evening. - There is a localized flash flood risk this evening into tonight. The Weather Prediction Center has issued a Slight risk of excessive rainfall for most of the area. - Much cooler temperatures likely Tuesday through Thursday with frost potential Thursday and Friday mornings. && .SHORT TERM /THROUGH TONIGHT/... Issued at 130 PM CDT Mon Apr 1 2024 Current Conditions and Synoptic Pattern: Water vapor and upper air analysis shows the shortwave trough moving east through the Rockies and desert southwest. 12z soundings across the region measured a very strong cap with 200-300j/kg of inhibition. This has prevented much in the way of precip thus far. A surface low was located across northeast Kansas with a warm front east into central Missouri and a cold front south into Wichita and northern Oklahoma. A very warm and moist airmass was present across the area with temps in the lower 70s and dewpoints in the lower to middle 60s. Mixed layer CAPE values were already analyzed around 1000j/kg with higher values west of the area. 0-6km bulk shear was also around 50-60kts. Therefore conditions are primed for severe thunderstorms and we are just waiting for something to break the cap. A 20Z balloon sounding will be launched to continue to assess the atmosphere. This afternoon through tonight: Expectations for this event have not changed that much. Latest HREF data supports initiation of supercell thunderstorms west of the area across northern Oklahoma and southern Kansas in the 2-4pm timeframe. These storms will likely go severe quickly with very large hail to the size of baseballs, damaging winds of 60-80mph and tornadoes as they move northeast towards our southeast Kansas counties after 3pm. Guidance suggests these supercell storms then move into areas along and north of a Joplin to Lake of the Ozarks line. This is the most likely area for the most significant storms through the early evening. It should be noted that some high res models do bring supercells slightly farther southeast of that line. As we transition after 6pm, additional storms will then form across Oklahoma as supercells however a transition into a linear or line segment mode will occur at some point. The exact transition time is uncertain however it does appear that as storms move closer to Highway 65, that is where the transition may occur. This transition to a linear mode will begin to decrease the hail size however the damaging wind and tornado threat will continue with bowing segments producing 60-80mph winds and potential QLCS tornadic circulations given the favorable 0-3km bulk shear and low level CAPE. South to southeast surface winds will also create increasing low level helicity and hodographs all supporting a tornado threat. Please see the latest SPC outlooks for additional details. It should be noted that there is a nighttime tornado threat, especially east of Highway 65 and we are stressing everyone to remain weather aware for this multi faceted/complex event. Storms will likely not exit the eastern ozarks until midnight. The flooding threat appears to be limited for the most part however one zone to watch will be north of I-44 where the HREF LPMM shows a narrow corridor of potential for 1-3 inches of rainfall if storms train over the same areas. && .LONG TERM /TUESDAY THROUGH SUNDAY/... Issued at 130 PM CDT Mon Apr 1 2024 The shortwave trough will be slow to move through the area on Tuesday therefore a cloudy and cool day is expected with even some morning rain showers. Cold air advection will be strong and NBM guidance suggests temps will struggle to warm through the 50s. The upper level low will slowly shift into the Ohio River Valley Wednesday with continued cool and dry northerly winds. High pressure builds on Thursday morning which could bring low temps down into the lower 30s. This could produce frost and will need to monitor temperature trends. Ensembles continue to suggest mid level ridging building into the central US late in the week which will likely lead to a sizable warmup for the weekend. A dry airmass and increasing winds could lead to areas of elevated fire danger east of Springfield late in the week. There is not a signal for precipitation until perhaps late in the weekend however significant variance exists in model guidance. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1214 PM CDT Mon Apr 1 2024 Occasional MVFR ceilings and south winds will prevail through about 00z. Confidence is high that thunderstorms will move into the TAF sites closer to 00z through 03z. These thunderstorms may be severe. Otherwise a reduction in flight conditions will occur behind the storms with MVFR ceilings likely along with low level wind shear. Some rain showers will also linger through the overnight hours. Winds will switch around to the west by Tuesday morning with MVFR ceilings continuing. && .CLIMATE... Issued at 300 AM CDT Mon Apr 1 2024 Record High Minimum Temperatures: April 1: KSGF: 62/1946 Record Precipitation: April 1: KVIH: 0.88/1945 KUNO: 0.92/1983 && .SGF WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && SHORT TERM...Burchfield LONG TERM...Burchfield AVIATION...Burchfield CLIMATE...Burchfield
Hazardous weather outlook, Apr 1, 1:43 PM CDT, 5 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 143 PM CDT Mon Apr 1 2024 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021845- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 143 PM CDT Mon Apr 1 2024 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Elevated tornado risk. Elevated hail risk. Elevated thunderstorm wind damage risk. Significant lightning risk. Elevated excessive rainfall risk DISCUSSION... Confidence remains high that severe thunderstorms will form west of the area and move into southeast Kansas and western Missouri late this afternoon into this evening, generally after 4pm. Initially large hail up to 2-3 inches in diameter, damaging winds of 60 to 80 mph and tornadoes are the primary threats. Storms will likely begin to form into line segments during the mid to late evening hours, after 6-8pm, especially further east closer to Highway 65. Damaging winds and tornadoes will then become the primary threats as the line segments move east. Frequent cloud to ground lightning is likely. Storms will exit the eastern ozarks around midnight. There is a flooding threat however it appears to be localized and dependent on storms moving over the same areas. Highest rainfall amounts are expected north of Interstate 44. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Areas of frost are possible both Thursday and Friday mornings. Elevated fire weather danger returns Wednesday through Saturday afternoons. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight for the entire area. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Burchfield
In the hours before
Special weather statement, Apr 1, 5:21 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Springfield MO
521 PM CDT Mon Apr 1 2024
MOZ056-057-012245-
Miller MO-Morgan MO-
521 PM CDT Mon Apr 1 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MILLER AND
SOUTHEASTERN MORGAN COUNTIES THROUGH 545 PM CDT...
At 521 PM CDT, Doppler radar was tracking a strong thunderstorm near
Versailles, moving northeast at 40 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Lake of The Ozarks, Eldon, Versailles, Barnett, Gravois Mills, and
Olean.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 1100 PM CDT for central
Missouri.
&&
LAT...LON 3843 9262 3842 9241 3839 9241 3825 9282
3840 9295 3855 9277
TIME...MOT...LOC 2221Z 236DEG 35KT 3839 9278
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
HatchLocal storm report, Apr 1, 5:52 PM CDT, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
552 PM CDT Mon Apr 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM Hail Olean 38.41N 92.53W
04/01/2024 E1.75 Inch Miller MO Emergency Mngr
Photo sent in with reports from EM and 911,
estimated 1.75 hail from NWSChat2.0.
&&
PCSpecial weather statement, Apr 1, 5:53 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Springfield MO
553 PM CDT Mon Apr 1 2024
MOZ067-012330-
St. Clair MO-
553 PM CDT Mon Apr 1 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ST. CLAIR COUNTY
THROUGH 630 PM CDT...
At 553 PM CDT, Doppler radar was tracking a strong thunderstorm over
Appleton City, or 16 miles east of Butler, moving northeast at 50
mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Appleton City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1100 PM CDT for west central
Missouri.
&&
LAT...LON 3821 9374 3809 9405 3821 9405
TIME...MOT...LOC 2253Z 238DEG 49KT 3819 9405
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
WiseLocal storm report, Apr 1, 6:12 PM CDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
612 PM CDT Mon Apr 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM Hail 1 ENE Barnett 38.38N 92.66W
04/01/2024 M1.00 Inch Morgan MO Public
Reported via EM on NWSChat2.0 with photo.
&&
PCSpecial weather statement, Apr 1, 6:26 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Springfield MO
626 PM CDT Mon Apr 1 2024
MOZ067-078-020015-
Cedar MO-St. Clair MO-
626 PM CDT Mon Apr 1 2024
...A STRONG THUNDERSTORM WILL IMPACT CEDAR AND EASTERN ST. CLAIR
COUNTIES THROUGH 715 PM CDT...
At 626 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Stockton, moving northeast at 60 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Truman Lake, Stockton, Osceola, Jerico Springs, Collins, Roscoe,
Vista, Gerster, Olympia, Caplinger Mills, Wagoner, Arnica, Filley,
and Cedar Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CDT for central,
southwestern and west central Missouri.
&&
LAT...LON 3804 9350 3792 9351 3791 9357 3783 9357
3783 9362 3778 9363 3760 9395 3761 9408
3776 9407 3817 9365
TIME...MOT...LOC 2326Z 227DEG 54KT 3769 9400
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
WiseThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 5:21 PM CDT | Special Weather Statement | SGF | Morgan | 24 min |
| Apr 1, 5:29 PM CDT | Severe Thunderstorm Warning | SGF | Miller, Morgan | 31 min |
| Apr 1, 5:53 PM CDT | Special Weather Statement | SGF | St. Clair | 37 min |
| Apr 1, 6:02 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Vernon | 43 min |
| Apr 1, 6:26 PM CDT | Special Weather Statement | SGF | Cedar, St. Clair | 49 min |
| Apr 1, 6:38 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, St. Clair, Vernon | 41 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.